Alert archive / Arkansas / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

March 27, 2017Benton County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 27, 2017, 3:21 AM CDT for Benton County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2017, 3:21 AM CDT (08:21 UTC)
Expired
Mar 27, 2017, 3:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Benton County, AR

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS84 KTSA 270821
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT MON MAR 27 2017
 
ARZ001-010-OKZ063-069-270845-
Benton AR-Washington AR-Adair OK-Delaware OK-
321 AM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE AND NORTHWESTERN
ADAIR COUNTIES UNTIL 345 AM CDT...

At 321 AM CDT, a strong thunderstorm was located over West Siloam
Springs, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Siloam Springs...                 Gentry...
Tontitown...                      Decatur...
West Siloam Springs...            Highfill...
Watts...                          Springtown...
Lake Francis...                   Fairmount...
Ballard...                        Gallitin...
Rocky Comfort...                  Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3639 9439 3617 9424 3600 9474 3612 9480
      3616 9480 3616 9482
TIME...MOT...LOC 0821Z 243DEG 45KT 3619 9459 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 27, 12:02 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 27, 12:02 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1202 AM CDT Mon Mar 27 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will continue to push east northeast
across far Eastern Oklahoma and Northwest Arkansas over the next
couple of hours. At the same time...additional showers and
thunderstorms will continue to push slowly eastward across far
Northeast Oklahoma and into Northwest Arkansas as an upper low
moves through the region. On the backside of the upper
low...IFR/MVFR ceilings are forecast to spread across Eastern
Oklahoma and Northwest Arkansas and could remain common into the
afternoon hours Monday. Precip looks to exit Northwest Arkansas
mid to late morning Monday. Toward the end of the TAF
period...ceilings look to lift back to VFR over parts of the
region.

&&

.PREV DISCUSSION... /Issued 911 PM CDT Sun Mar 26 2017/

DISCUSSION...
Severe thunderstorms continue to roll across southeast
Oklahoma this evening as an upper level low spins across
south-central Kansas. The severe threat will persist into
the overnight hours across southeast Oklahoma into west-central
Arkansas as the low level jet strengthens. Severe thunderstorms
will also be possible over the next few hours near the Kansas/
Oklahoma closer to the upper level low and the surface cold front
moving into the area. Large hail and damaging winds will be
the main concern with the tornado threat diminishing over the next
couple of hours across southeast Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  68  45  75 /  70  10   0  10
FSM   58  70  50  75 /  80  20   0  10
MLC   59  72  47  77 /  20  10   0  10
BVO   50  67  39  73 /  80  10   0  10
FYV   55  66  39  69 /  80  40   0  10
BYV   56  65  43  65 /  80  50   0  10
MKO   56  69  45  76 /  60  10   0  10
MIO   53  66  42  70 /  80  40   0  10
F10   56  70  46  76 /  20  10   0  10
HHW   61  73  50  76 /  70  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Mar 26, 4:57 PM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sun Mar 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sun Mar 26 2017

...SEVERE WEATHER EXPECTED THIS EVENING INTO EARLY MONDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Generally west of a line from Bartlesville to Poteau.
	ONSET...After 7pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...All of eastern Oklahoma and northwest Arkansas.
	ONSET...After 6 pm.

	AREA AT GREATEST RISK...Generally west of a line of
    Bartlesville to Poteau.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 10 pm.

DISCUSSION...
Scattered thunderstorms are ongoing late this afternoon across
eastern Oklahoma and will pose only a limited risk of severe
weather.  Further west across south central Oklahoma severe
storms have developed and these storms will intensify and
increase in coverage as they approach southeast Oklahoma
later this evening.  Wind profiles will also strengthen after
sunset and any ongoing storms will experience an increase
in tornadic potential.  Locations south of Interstate 40 should
anticipate severe weather warnings and be ready to take cover
as needed.
Further north scattered severe storms are expected to develop
across northern Oklahoma and spread into northeast Oklahoma
later this evening.  A limited tornadic potential remains across
this area with an increase in damaging wind and large hail
potential increasing likely during the mid to late evening hours.
All storms will generally trend weaker as they continue into
western Arkansas, however the severe weather potential will not
subside until early Monday morning when the storm system pushes
east of the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected especially
along and south of Interstate 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be ongoing Monday morning but will quickly
move further east with dry weather prevailing through much of
the day Tuesday.  Thunderstorms will become widespread
Tuesday night through Wednesday with a risk of locally heavy
rainfall and severe weather.
The unsettled weather pattern will remain into next weekend
with continued thunderstorm chances with each passing
storm system.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Mar 27, 12:49 AM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1249 AM CDT MON MAR 27 2017

OKZ054>058-060>063-270615-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-
Washington OK-Mayes OK-
1249 AM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN ROGERS...
NORTHWESTERN DELAWARE...EAST CENTRAL OSAGE...OTTAWA...NORTHERN
MAYES...WASHINGTON...NOWATA AND NORTHEASTERN TULSA COUNTIES UNTIL 115
AM CDT...

At 1248 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Welch to 2 miles west of Chelsea.
Movement was east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Claremore...
Miami...                          Vinita...
Nowata...                         Pryor Creek...
Skiatook...                       Grove...
Collinsville...                   Dewey...
Commerce...                       Chelsea...
Oologah...                        Fairland...
Afton...                          Quapaw...
Langley...                        Adair...
Welch...                          Bernice...

This includes Interstate 44 between mile markers 253 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3690 9462 3631 9498 3634 9616 3682 9596
      3700 9505 3700 9462
TIME...MOT...LOC 0548Z 257DEG 34KT 3694 9500 3655 9548
Special weather statement, Mar 27, 1:21 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Tulsa OK
121 AM CDT MON MAR 27 2017

OKZ055>058-060>063-270645-
Tulsa OK-Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-
Washington OK-Mayes OK-
121 AM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN ROGERS...
NORTHWESTERN DELAWARE...OTTAWA...NORTHERN MAYES...SOUTHEASTERN
WASHINGTON...SOUTHERN NOWATA AND NORTHEASTERN TULSA COUNTIES UNTIL
145 AM CDT...

At 121 AM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Loma Linda to 3 miles north of Adair.
Movement was east at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Claremore...                      Miami...
Vinita...                         Nowata...
Grove...                          Collinsville...
Commerce...                       Chelsea...
Oologah...                        Fairland...
Afton...                          Quapaw...
Langley...                        Adair...
Welch...                          Bernice...
Ketchum...                        Spavinaw...
Foyil...                          Bluejacket...

This includes Interstate 44 between mile markers 254 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3666 9462 3632 9493 3634 9586 3667 9592
      3699 9504 3700 9462
TIME...MOT...LOC 0621Z 248DEG 38KT 3697 9466 3648 9529
Special weather statement, Mar 27, 1:47 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT MON MAR 27 2017

OKZ056-057-061-062-270715-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
147 AM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS...NORTHERN MAYES AND SOUTHEASTERN NOWATA COUNTIES UNTIL 215 AM
CDT...

At 147 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of New Alluwe to 7 miles southeast of
Foyil. Movement was east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Vinita...                         Pryor...
Pryor Creek...                    Chelsea...
Salina...                         Langley...
Adair...                          Ketchum...
Spavinaw...                       Disney...
Big Cabin...                      Pensacola...
New Alluwe...                     Hoot Owl...
Cherokee State Park...            Spavinaw State Park...
White Oak...                      Strang...
Snowdale State Park...            Bushyhead...

This includes Interstate 44 between mile markers 254 and 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 9501 3625 9553 3670 9549 3673 9500
TIME...MOT...LOC 0647Z 256DEG 31KT 3663 9540 3634 9545
Special weather statement, Mar 27, 2:18 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
218 AM CDT MON MAR 27 2017

OKZ057-058-062-063-270800-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
218 AM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE...
SOUTHERN OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 300 AM CDT...

At 218 AM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Afton to near Hoot Owl. Movement was
east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Jay...                            Grove...
Salina...                         Fairland...
Afton...                          Langley...
Bernice...                        Ketchum...
Spavinaw...                       Disney...
Pensacola...                      Hoot Owl...
Honey Creek State Park...         Cherokee State Park...
Bernice State Park...             Spavinaw State Park...
Cleora...                         Chloeta...
Strang...                         Lake Eucha State Park...

This includes Interstate 44 between mile markers 284 and 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3650 9462 3629 9459 3628 9522 3672 9512
      3679 9462
TIME...MOT...LOC 0718Z 258DEG 34KT 3666 9505 3637 9511
Special weather statement, Mar 27, 2:22 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
222 AM CDT MON MAR 27 2017

OKZ056-057-061-270745-
Craig OK-Rogers OK-Nowata OK-
222 AM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 245 AM CDT...

At 222 AM CDT, a strong thunderstorm was located 5 miles northeast of
New Alluwe, moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         Chelsea...
Big Cabin...                      New Alluwe...
White Oak...                      Pyramid Corners...

This includes Interstate 44 between mile markers 276 and 284.

LAT...LON 3652 9552 3674 9553 3684 9508 3654 9515
TIME...MOT...LOC 0722Z 249DEG 32KT 3664 9540
Special weather statement, Mar 27, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT MON MAR 27 2017

ARZ001-010-OKZ063-069-270845-
Benton AR-Washington AR-Adair OK-Delaware OK-
321 AM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE AND NORTHWESTERN
ADAIR COUNTIES UNTIL 345 AM CDT...

At 321 AM CDT, a strong thunderstorm was located over West Siloam
Springs, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Siloam Springs...                 Gentry...
Tontitown...                      Decatur...
West Siloam Springs...            Highfill...
Watts...                          Springtown...
Lake Francis...                   Fairmount...
Ballard...                        Gallitin...
Rocky Comfort...                  Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3639 9439 3617 9424 3600 9474 3612 9480
      3616 9480 3616 9482
TIME...MOT...LOC 0821Z 243DEG 45KT 3619 9459

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:27 PM CDTSpecial Weather StatementTSAOkmulgee33 min
Mar 26, 7:38 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee32 min
Mar 26, 7:52 PM CDTSpecial Weather StatementTSAMcIntosh23 min
Mar 26, 8:15 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Mar 26, 8:20 PM CDTSpecial Weather StatementTSALatimer25 min
Mar 26, 8:29 PM CDTTornado WarningTSAPittsburg29 min
Mar 26, 8:35 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg40 min
Mar 26, 8:40 PM CDTSpecial Weather StatementTSAMcIntosh35 min
Mar 26, 8:59 PM CDTSpecial Weather StatementTSAPittsburg46 min
Mar 26, 9:15 PM CDTSpecial Weather StatementTSALatimer30 min
Mar 26, 9:19 PM CDTSpecial Weather StatementTSACherokee41 min
Mar 26, 9:25 PM CDTSevere Thunderstorm WarningTSAOsage35 min
Mar 26, 9:41 PM CDTSpecial Weather StatementTSAHaskell49 min
Mar 26, 9:43 PM CDTSpecial Weather StatementTSATulsa32 min
Mar 26, 9:50 PM CDTSpecial Weather StatementTSAHaskell40 min
Mar 26, 9:55 PM CDTSpecial Weather StatementTSASequoyah35 min
Mar 26, 10:02 PM CDTSpecial Weather StatementTSAChoctaw43 min
Mar 26, 10:12 PM CDTSpecial Weather StatementTSAOsage33 min
Mar 26, 10:13 PM CDTSpecial Weather StatementTSAMayes, Rogers32 min
Mar 26, 10:20 PM CDTSevere Thunderstorm WarningTSALeFlore25 min
Mar 26, 10:30 PM CDTSpecial Weather StatementTSAOsage45 min
Mar 26, 11:23 PM CDTSpecial Weather StatementTSAOsage, Washington52 min
Mar 27, 12:11 AM CDTSpecial Weather StatementTSACraig, Nowata, Washington34 min
Mar 27, 12:49 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa, Rogers, Washington26 min
Mar 27, 1:21 AM CDTSpecial Weather StatementTSACraig, Ottawa, Rogers24 min
Mar 27, 1:47 AM CDTSpecial Weather StatementTSAMayes28 min
Mar 27, 2:18 AM CDTSpecial Weather StatementTSADelaware42 min
Mar 27, 2:22 AM CDTSpecial Weather StatementTSACraig23 min
Mar 26, 10:08 PM CDTSpecial Weather StatementTSACrawford, Sebastian, Washington67 min
Mar 26, 10:44 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian46 min
Mar 26, 10:53 PM CDTSpecial Weather StatementTSAMadison52 min
Mar 27, 3:39 AM CDTSpecial Weather StatementTSABenton36 min
Mar 27, 4:15 AM CDTSpecial Weather StatementTSACrawford30 min
Mar 27, 4:46 AM CDTSpecial Weather StatementTSACrawford29 min
Mar 27, 5:12 AM CDTSpecial Weather StatementTSAMadison33 min
Mar 27, 5:41 AM CDTSpecial Weather StatementTSAFranklin34 min

Nearby

Special Weather Statements in Arkansas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.